Alert archive / California / High Wind Watches in 2007
High Wind Watch 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Oct 18, 2007, 2:23 PM PDT for Inyo County, San Bernardino County, California. It took effect at Oct 19, 2007, 4:03 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 2:23 PM PDT (21:23 UTC)
- In effect from
- Oct 19, 2007, 4:03 AM PDT
- Expired
- Oct 19, 2007, 2:47 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 182123 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 223 PM PDT THU OCT 18 2007 CAZ519-191030- /O.NEW.KVEF.HW.A.0013.071020T0700Z-071020T1900Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 223 PM PDT THU OCT 18 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES ABOVE 5000 FEET...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A PACIFIC STORM SYSTEM WILL RACE THROUGH THE NORTHERN GREAT BASIN FRIDAY NIGHT AND SATURDAY MORNING...BRINGING A PERIOD OF HIGH WINDS TO THE SOUTHERN SIERRA. WEST WINDS GUSTING TO 60 TO 70 MPH WILL BE POSSIBLE NEAR THE CREST. THE THREAT OF HIGH WINDS WILL DIMINISH BY NOON SATURDAY. THERE IS ALSO A SLIGHT RISK OF A DOWNSLOPE WIND EVENT REACHING INTO THE OWENS VALLEY. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 395 FRIDAY OR SATURDAY SHOULD STAY ABREAST OF THE LATEST FORECASTS. $$ MORGAN
3 follow-up statements
000 WWUS75 KVEF 191103 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 403 AM PDT FRI OCT 19 2007 CAZ523-191900- /O.EXB.KVEF.HW.A.0013.071020T1800Z-071021T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 403 AM PDT FRI OCT 19 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR WESTERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. STRONG WEST WINDS WILL OCCUR ACROSS THE WESTERN MOJAVE DESERT SATURDAY AS A STRONG PACIFIC COLD FRONT MOVES ACROSS THE GREAT BASIN. WEST WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS WESTERN SAN BERNARDINO COUNTY. ANYONE PLANNING TO TRAVEL ALONG INTERSTATE 15 AND 40 AND HIGHWAY 395 AND 58 SATURDAY SHOULD STAY ABREAST OF THE LATEST FORECASTS. $$ CAZ519-191900- /O.CON.KVEF.HW.A.0013.071020T0700Z-071020T1900Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 403 AM PDT FRI OCT 19 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR THE EAST SLOPE OF THE SOUTHERN SIERRA ABOVE 5000 FEET. A PACIFIC STORM SYSTEM WILL RACE THROUGH THE NORTHERN GREAT BASIN FRIDAY NIGHT AND SATURDAY MORNING...BRINGING A PERIOD OF HIGH WINDS TO THE SOUTHERN SIERRA. WEST WINDS GUSTING TO 60 TO 70 MPH WILL BE POSSIBLE NEAR THE CREST. THE THREAT OF HIGH WINDS WILL DIMINISH BY NOON SATURDAY. THERE IS ALSO A SLIGHT RISK OF A DOWNSLOPE WIND EVENT REACHING INTO THE OWENS VALLEY. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 395 FRIDAY OR SATURDAY SHOULD STAY ABREAST OF THE LATEST FORECASTS. $$ PIERCE
000 WWUS75 KVEF 191853 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1153 AM PDT FRI OCT 19 2007 CAZ519-192300- /O.CON.KVEF.HW.A.0013.071020T0700Z-071020T1900Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1153 AM PDT FRI OCT 19 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES FROM LATE TONIGHT THROUGH SATURDAY MORNING. A PACIFIC STORM SYSTEM WILL RACE THROUGH THE NORTHERN GREAT BASIN FRIDAY NIGHT AND SATURDAY MORNING...BRINGING A PERIOD OF HIGH WINDS TO THE SOUTHERN SIERRA. WEST WINDS GUSTING OVER 70 MPH WILL BE POSSIBLE NEAR THE CREST. THE THREAT OF HIGH WINDS WILL DIMINISH BY NOON SATURDAY. THERE IS ALSO A SLIGHT RISK OF A DOWNSLOPE WIND EVENT REACHING INTO THE OWENS VALLEY. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 395 TONIGHT OR SATURDAY SHOULD STAY ABREAST OF THE LATEST FORECASTS. $$ CAZ523-192300- /O.CON.KVEF.HW.A.0013.071020T1800Z-071021T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1153 AM PDT FRI OCT 19 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY FROM SATURDAY MORNING THROUGH SATURDAY EVENING. STRONG WEST WINDS WILL OCCUR ACROSS THE WESTERN MOJAVE DESERT SATURDAY AS A STRONG PACIFIC COLD FRONT MOVES ACROSS THE GREAT BASIN. WEST WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS WESTERN SAN BERNARDINO COUNTY. ANYONE PLANNING TO TRAVEL ALONG INTERSTATE 15...INTERSTATE 40...HIGHWAY 395 OR HIGHWAY 58 SATURDAY SHOULD STAY ABREAST OF THE LATEST FORECASTS AND BE PREPARED FOR DIFFICULT DRIVING CONDITIONS. $$ MORGAN
000 WWUS75 KVEF 192147 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM PDT FRI OCT 19 2007 CAZ519-200500- /O.UPG.KVEF.HW.A.0013.071020T0700Z-071020T1900Z/ /O.NEW.KVEF.HW.W.0012.071020T0500Z-071020T1700Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 247 PM PDT FRI OCT 19 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PDT SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. A PACIFIC STORM SYSTEM WILL RACE THROUGH THE NORTHERN GREAT BASIN TONIGHT AND SATURDAY MORNING...BRINGING A PERIOD OF STRONG WEST WINDS TO THE SOUTHERN SIERRA. LOCAL GUSTS OVER 70 MPH WILL BE LIKELY BELOW 9000 FEET...WITH GUSTS OVER 90 MPH POSSIBLE NEAR THE CREST. THE WINDS WILL DIMINISH LATE SATURDAY MORNING. THERE IS ALSO A SLIGHT RISK OF A DOWNSLOPE WIND EVENT REACHING INTO THE OWENS VALLEY. ANYONE PLANNING TO TRAVEL ALONG HIGHWAY 395 TONIGHT OR SATURDAY SHOULD STAY ABREAST OF THE LATEST FORECASTS AND BE PREPARED FOR THE POSSIBILITY OF SUDDEN STRONG CROSSWINDS. $$ CAZ523-200500- /O.UPG.KVEF.HW.A.0013.071020T1800Z-071021T0700Z/ /O.NEW.KVEF.WI.Y.0037.071020T1600Z-071021T0400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 247 PM PDT FRI OCT 19 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT SATURDAY. THIS ADVISORY REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR ACROSS THE WESTERN MOJAVE DESERT SATURDAY AS A STRONG PACIFIC COLD FRONT MOVES ACROSS THE GREAT BASIN. LOCALLY HIGHER GUSTS MAY OCCUR IN AREAS PRONE TO STRONG WEST WINDS. ANYONE PLANNING TO TRAVEL ALONG INTERSTATE 15...INTERSTATE 40... HIGHWAY 395 OR HIGHWAY 58 SATURDAY SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS DUE TO HIGH WINDS AND AREAS OF BLOWING DUST AND SAND. $$ AZZ001-003-CAZ524-NVZ022-200500- /O.NEW.KVEF.WI.Y.0037.071020T1600Z-071021T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN MOJAVE DESERT- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BAKER...MOJAVE NATIONAL PRESERVE...PRIMM...JEAN...SEARCHLIGHT... CAL-NEV-ARI 247 PM PDT FRI OCT 19 2007 /247 PM MST FRI OCT 19 2007/ ...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHEAST SAN BERNARDINO COUNTY...SOUTHERN CLARK COUNTY...AND MUCH OF MOHAVE COUNTY. THIS ADVISORY IS IN EFFECT FROM 9 AM TO 9 PM SATURDAY. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR ACROSS THE ADVISORY AREA SATURDAY AS A STRONG PACIFIC COLD FRONT MOVES ACROSS THE GREAT BASIN. ANYONE PLANNING TO TRAVEL ALONG INTERSTATE 15...INTERSTATE 40...HIGHWAY 93 OR HIGHWAY 95 SATURDAY SHOULD BE PREPARED FOR GUSTY WINDS. BLOWING DUST MAY ALSO BE A CONCERN NEAR DRY LAKE BEDS. $$ AZZ036-NVZ021-200500- /O.NEW.KVEF.LW.Y.0013.071020T1600Z-071021T0400Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 247 PM PDT FRI OCT 19 2007 /247 PM MST FRI OCT 19 2007/ ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN EFFECT FROM 9 AM TO 9 PM SATURDAY. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR ON LAKE MEAD SATURDAY AS A STRONG PACIFIC COLD FRONT MOVES ACROSS THE GREAT BASIN. THE WINDS WILL BE STRONGEST IN FETCHES OF OPEN WATER WHICH ARE ORIENTED EAST TO WEST. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ MORGAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Oct 18, 9:30 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Oct 18, 9:30 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT THU OCT 18 2007 .SYNOPSIS...A RIDGE OF HIGH PRESSURE BRIEFLY BUILDS OVERHEAD TODAY THROUGH EARLY FRIDAY BEFORE ANOTHER LOW PRESSURE SYSTEM PASSES BY TO THE NORTH ON SATURDAY...BRINGING ANOTHER ROUND OF GUSTY WINDS AND COOLER TEMPERATURES TO THE AREA. A RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION NEXT WEEK...RESULTING IN DRY WEATHER AND A WARMING TREND. && .UPDATE...SATELLITE SHOWS CLEAR SKIES AREAWIDE AND THIS IS REFLECTED WELL IN THE GOING FORECAST. NORTH WINDS HAVE MATERIALIZED IN THE COLORADO RIVER VALLEY AND SHOULD EVENTUALLY MIX DOWN INTO OTHER VALLEYS AS WELL...AND THIS IS ALSO WELL IN HAND. NO UPDATES NEEDED TO PUBLIC FORECASTS THIS MORNING. && .AVIATION UPDATE...WINDS HAVE BEEN QUITE LIGHT OVER THE PAST COUPLE OF HOURS WITH A NORTHERLY COMPONENT. ANTICIPATE A MORE STEADY NORTHEAST WIND AROUND 10 KNOTS TO DEVELOP SHORTLY AND PERSIST THROUGHOUT THE AFTERNOON. && .PREV DISCUSSION... 340 AM PDT THU OCT 18 2007 .SHORT TERM...THE INCOMING UPPER LEVEL RIDGE ALONG THE WEST COAST WAS APPARENT ON WATER VAPOR IMAGERY THIS MORNING AND THIS FEATURE WILL PROVIDE DRY AND WARM WEATHER TODAY AND FRIDAY. ONE THING TO NOTE IS THE FAIRLY TIGHT SURFACE PRESSURE GRADIENT WHICH WAS STILL IN PLACE ALONG THE NEVADA/ARIZONA BORDER AT 10Z. THE ELY-NEEDLES PRESSURE GRADIENT WAS 9-10 MB AND NORTH WINDS OF 10-20 MPH WILL OCCUR DOWN THE COLORADO RIVER VALLEY THIS MORNING THEN DECREASE THIS AFTERNOON. THE NEXT UPSTREAM LOW PRESSURE SYSTEM COULD BE SEEN ON SATELLITE IMAGERY OVER THE SOUTHERN GULF OF ALASKA NEAR 50N/155W. THE 00Z NAM/GFS/ECMWF ARE IN GOOD AGREEMENT WITH BRINGING THIS LOW QUICKLY ACROSS THE NORTHERN GREAT BASIN. IT APPEARS THIS SYSTEM SHOULD BRING A SIGNIFICANT COLD FRONT DOWN THROUGH SOUTHERN NEVADA BY SATURDAY AFTERNOON WITH A GOOD SHOT OF NORTH WINDS BEHIND IT. WILL HAVE TO WATCH FOR POTENTIAL DOWNSLOPE CONDITIONS IN THE SOUTHERN SIERRA PRECEDING THE SYSTEM FRIDAY NIGHT AND SATURDAY MORNING AND POSSIBLE WIND ADVISORIES FOR SOME AREAS ASSOCIATED WITH THE FRONTAL PASSAGE SATURDAY AFTERNOON AND SATURDAY NIGHT... ESPECIALLY THE COLORADO RIVER VALLEY. .LONG TERM...NOT MUCH CHANGE IN THE MODELS OR FORECAST RATIONALE. ECMWF CONTINUES TO BE THE ODD MODEL OUT IN KEEPING THE WEEKEND SYSTEM AS A CLOSED LOW IN THE FOUR CORNERS AREA WHILE THE OTHER MODELS MOVE THE SYSTEM THROUGH SMARTLY TO THE EAST AND BUILD IN A STRONG RIDGE BY MID WEEK. HOW TEMPERATURES WILL RESPOND PRESENTS THE FORECAST CHALLENGE FOR THE EXTENDED. BEFORE THEN THOUGH IS THE CHANCE FOR BREEZY OR STRONGER WINDS IN THE LAKES / RIVER VALLEY AREA SUNDAY AND THE POSSIBILITY FOR A LAKE WIND ADVISORY...AT LEAST IN THE FIRST HALF OF THE DAY. THE TEMPERATURE GUIDANCE IS QUITE VARIABLE IN ITS RANGE OF VALUES. WILL COLD AIR IN THE LOW ELEVATIONS AND VALLEYS MIX OUT OR NOT? I HAVE GONE AHEAD AND INCREASED MAXIMUM TEMPERATURES MONDAY AND TUESDAY A BIT AS PROGS ARE MAKING A DECENT RIDGE OVER THE AREA AND THINK THE DAYS ARE STILL LONG ENOUGH TO MIX OUT THE AIR. OTHERWISE MADE NO OTHER CHANGES IN FORECAST. .AVIATION...FOR MCCARRAN...NORTHEAST WINDS PERSISTED ALL NIGHT IN THE 10 TO 14 KNOT RANGE. THE PRESSURE GRADIENT SHOULD DECREASE MORE TODAY AND WILL BRING A DECREASE IN WIND SPEEDS DURING THE DAY SO THAT SUNSET WINDS SHOULD BE UNDER 5 KNOTS. DIRECTION WILL REMAIN FROM THE NORTHEAST. UNTIL AFTER SUNSET WHERE THEY WILL GO LIGHT AND VARIABLE. SATURDAY WILL BE THE NEXT TIME FOR ANY WEATHER OF NOTE TO AFFECT KLAS WHERE A SYSTEM WILL BRING BREEZY SOUTHWEST WINDS FOLLOWED BY NORTHERLY WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHTER NORTH TO NORTHEAST WINDS TODAY WITH SPEEDS GENERALLY BELOW 15 KNOTS. SKIES WILL MOSTLY CLEAR AS WELL THE NEXT 24 HOURS. .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/CZYZYK/ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 18, 6:02 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 602 AM PDT THU OCT 18 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-190700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 602 AM PDT THU OCT 18 2007 /602 AM MST THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL INCREASE ACROSS THE REGION THIS WEEKEND AS A PACIFIC STORM QUICKLY SWINGS ACROSS THE GREAT BASIN SATURDAY. THERE IS POTENTIAL FOR STRONG WINDS TO DEVELOP IN THE SOUTHERN SIERRA FRIDAY NIGHT AND SATURDAY MORNING AHEAD OF THE SYSTEM. A COLD FRONT WILL THEN QUICKLY SWEEP FROM NORTHWEST TO SOUTHEAST ACROSS SOUTHERN NEVADA AND SURROUNDING AREAS SATURDAY WHICH COULD PRODUCE FAIRLY WIDESPREAD WINDS GUSTING OVER 40 MPH WITH THE FRONTAL PASSAGE. GUSTY NORTH WINDS WILL PERSIST SUNDAY...ESPECIALLY DOWN THE COLORADO RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.